Another question about Flexeril

Discussion in 'Fibromyalgia Main Forum' started by Suncatcher, Aug 27, 2002.

  1. Suncatcher

    Suncatcher New Member

    I started taking flexeril the other night. I am so tired during the day. Could this be from that? It is difficult to know because I am always so tired. Thanks as always for your great help.
  2. Suncatcher

    Suncatcher New Member

    I started taking flexeril the other night. I am so tired during the day. Could this be from that? It is difficult to know because I am always so tired. Thanks as always for your great help.
  3. TeresaBnGA

    TeresaBnGA New Member

    Hi,
    I was taking Flexeril too for awhile and the only thing it did for me is make me tired. My doc is thinking of putting me on Baclofen now. Hope this helps.

    Soft hugs!
    Teresa :)
  4. G

    G New Member

    make you tired. I took it for long time several years ago for it started giving my horrible headaches. Started to not be as effective as well over time. If you take them early at night they will help you with sleep as well. They can be additive and you can pay hell when coming off them. Never stop taking them without your doctor knowing and ween yourself off them. That's what I learned when I took flexeril. Hope this help Suncatcher.

    G
  5. Roz51

    Roz51 New Member

    I take flexerill and sure it makes you tired but get used to it and I take during the day. Dont start taking that bacoflen, it will work for a while then stop. Stick withthe Flexerill. I take 10 mg 2x daily good luck
  6. Cactuslil

    Cactuslil New Member

    I was first prescribed flexeril by my long-lost rheumi. I was told correctly that it is used as a muscle relaxer. Tried taking it and noted no difference so I sat it upon the shelf!

    Well, about two years ago or so, my spinal stenosis began to cause nerve entrapment due to collagen disease (MPC)(?). Anyway, when this PAIN began, I reached for the flexeril and lo and behold I found relief.

    I have continued taking it, three times a day, fatigue from taking flexeril is not problematic. Neither is drowsiness; I have DSS(daytime sleepiness syndrome) and take provigil for that...just begun treatment and so far I like the med.

    I believe if you have muscle spasms sufficient to be symptomatic, then flexeril or whatever muscle relaxer your doc prefers is a must and whatever side effects you get, you should be able to habituate to; if not, then its time to look for a different med.

    I did see when I read the "poop" on the web about flexeril that it was used w/caution in people taking meds for depression and straight away contraindicated w/MAOs, which are hardly used anymore. I do take tricylites (sp) and Celexa (ssri); I hear there is about to be released a new anti-depressant. I truly hope it is a good one! Lil'
  7. TracyV

    TracyV New Member

    It was very hard for me to wake up in the mornings while taking it. There are a couple of other muscle relaxers on the market you could try. I now take norgesic Tab Forte, it's has asprin in it, I can wake up the next morning with it. Maybe your doctor could give you samples of different kinds to try.
    Hugs,
    Tracy
  8. PAT

    PAT New Member

    Makes me very tired, but not sleepy. It's more of a heaviness in my whole body that I cannot stand, as I have problems being tired anyway! I rarely take it. Only when muscles get so tight I can't stand it.Then take it only at night. My doc says there are other muscle relaxers that don't make you as tired, but of course my insurance won't pay for them!
    Patti G
  9. Lanie

    Lanie New Member

    and have been for a few months now. It made me quite tired to begin with, but your body adjusts to it after a bit.
    I definitely notice a difference when I forget it. I hurt a lot without it.

    Lanie
  10. domesticgoddess

    domesticgoddess New Member

    I've been taking flexeril since 1990 dx of fms. it's my "pride and joy" along with my three grandchildren.

    Until 2 weeks ago, i was taking at least 3 a day, sometimes up to 10 a day, if in flare - 2 with dinner and 1 at nite. I'm one of the fortunate ones - i guess ya could say - still able to work part time so dont take them during the day.

    my doctor informed me that long time usage of flexeril may hurt the gee did he say liver or kidneys? dang cant remember. he requested that i try to tamper off to 1 a day, but told him not sure i can, but will try.

    since 90 dxs' of osteo, degenerative disc disease, spondylosis, ibs, asthma, high blood pressure, arteriosclerosis, angina and tachyardia *sigh*.

    My "cocktail" lol consists of my flexeril, ambien, nortryptiline (sp?), robaxin, atacand, verapamil and microzide. did take 2 mg of estrace; however, after recent studies, i quit taking the estrace on 7/11.

    because of severe left hip pain and both calves of my legs hurting & high blood pressure 168/101 - i recently had xrays, blood work and a mri.

    went to doc today - xrays ok, blood work was within normal ranges, blood pressure was was 146/98. Mri showed " degenerative disc disease at L5-S1 - the disc space is narrowed and there is diffuse annular disc bulging with osseous end-plate spurring." Wonder what the heck that means.

    doc told me i had 2 options 1-steriod injections or 2-physical therapy. i'm so petrified of steriods, had to take prednisone about 2 years when bad asthma attack. the prednisone resulted in a rash all over my body. went to er for the rash, doc said cant worry about the rash right now, cause my blood pressure was 198/104. spent 5 hrs in er receiving some kind of meds thru an iv every 30 min.

    i'm so dang tired of physical therapy. in 96 i went to pt 3x's a week, 2 hours at a time for a 1 & 1/2 years. so tomorrow pt supposed to call me to set up pt for 4 weeks.

    If ya managed to read my long posts - i say thanks! not looking for empathy or sympathy lol. sure did feel good to get this off my chest.

    i've never been dx with depression, but gee, after these last 4 weeks i'm beginning to wonder.

    Guess i'm lucky tho - somehow i've managed to work 30 hrs a week as an accountant. sorry for the small letters - on top of me hip and legs the ole hands and fingers are aching

    O btw - just found this message board - hope to enjoy many posts with all of you.

    Gentleness
  11. Esoteric

    Esoteric New Member

    Flexeril works better than anything else on my muscle pain. It makes me a tad bit sleepy, but it doesn't prevent me from having a full and active day. The tiredness does get better after about a week. I'm truly grateful for this product as it has improved the quality of my life.

    Esoteric
  12. dlizard

    dlizard New Member

    and it did make me not only tired but spacey as well... and I still had bad bad muscle spasms... It also made me have a "bad taste" in my mouth! I feel hung over every time I take it. Good luck!
  13. kredca4

    kredca4 New Member

    Talk about a med that works well for others and not at all or some.

    I fall in the group of it working ok, but it made me feel funny, I didn't like the tired feeling either. It did help the muscle pain, but not the spasm's.

    After a surgery, they put me on Soma, and I found that works better for me, yeah it'll make you drowesy for awhile, but I got use to it, and I don't get that weird feeling now.

    Hope you have sucess with the med, if not call the Doc. and let him/her know right away.

    Sincerely
    kredca4
  14. Shiloh

    Shiloh New Member

    My experience with Flexeril is that it made me somewhat tired, but it also didn't do that much for me. In fact, the only thing I really liked about Flexeril was the $10 copay. LOL I get much better results with Skelaxin, but there's also a $45 copay that goes with that Rx. I was put on Norflex, but that had the opposite effect on me ... instead of relaxing my muscles it caused EXCRUCIATING muscle spasms. I've tried Baclofen ... that was OK but made me quite tired as well. I don't believe that I've ever been on Soma (or at least haven't for a very long time), so I'm not sure how that would effect me.

    Shiloh